11:33 pm - 03/06/2013

Depo Provera HUGE Clots/ Horrible Cramping

So I had my first Depo Provera shot ever on New Years Eve. Everything was fine until Feb 11th when I started bleeding. I have not stopped bleeding, which I know is normal. In late Feb. I had several large black/red blood clots exit my body. I had no pain when this happened. I called the doctor just to make sure this was normal, and I was told that it was.

Just now I thought I had an upset stomach, but instead felt like I had to push, and basically birthed a HUGE clot. It is obviously made of blood, but it is pitch black. I am also having the WORST cramps of my life at the moment. I took ibuprofen just now, and have a heating pad on.

I am posting a picture of the enormous horrible clot of doom in hopes that somebody can confirm for me that this is a normal thing for Depo to do. Has anybody else experienced enormous black/red blood clots while on Depo Provera?



Image and video hosting by TinyPic



Thank you,
RIR
nakedfaery 7th-Mar-2013 10:56 am (UTC)
Erm, I would go to the doctor. That to me would indicate quite heavy bleeding that is clotting before it leaves the body. I know when I had heavy post partum loss and was bedridden, I was passing clots like that.
anthylorrel 7th-Mar-2013 11:10 am (UTC)
I've had some big clots, like the one hanging out on your middle finger, but that is quite a lot of blood loss. I have a feeling that if it hadn't clotted before leaving you that you would have bled through a tampon in minutes. I'd absolutely go see a doctor. ASAP.
elfbert 7th-Mar-2013 11:18 am (UTC)
I'd go to a doctor, armed with that picture. That way they can see what you mean by 'huge', and can't just put it down to exaggeration or whatever, and they can have a much clearer idea of what you're going through. It's ideal that the picture is it in your hand, as they can then see the scale perfectly.

I hope they can help!
atalanta0jess 7th-Mar-2013 02:42 pm (UTC)
Doctor time, unfortunately. No, that's not normal on depo or any other time, clots that size call for medical attention.
rocks_in_riots Called7th-Mar-2013 04:32 pm (UTC)
I just called my OBGYN. She is not in until later. I said that I had called before about the large clots and was assured that they were normal. Last night I was in a lot of pain and passed a very large clot. I have a picture of the clot. I am not exaggerating, I want to be taken care of as soon as possible.
spamanda77 7th-Mar-2013 04:38 pm (UTC)
This might sound gross (though no grosser than the photo, lol!) but if you pass another like that I would put it in a tupperware or bag and bring it with you when you go see your doctor. And I'm glad you called your doc. Keep calling. Go to the emergency room if it gets worse. Good luck.
rocks_in_riots UPDATE: Spoke with the Nurse7th-Mar-2013 04:44 pm (UTC)
The nurse just called me and I was very emotional when talking about my symptoms. I told her that I do not want any more Depo even if there is the slightest chance that I might continue to bleed like this. I told her I feel anemic and depressed, and that I want to go back on my Natazia. She is speaking with the doctor.
faithful_summer 7th-Mar-2013 07:17 pm (UTC)
Please go to a doctor, NOW. I would consider passing clots that large an emergency and go to the ER if no one else can see you right away.
fyrespritetryst 7th-Mar-2013 07:30 pm (UTC)
baby no. i was on depo for two years and hated it. i couldn't believe my gyno would ever put me on something so awful. i wish they'd discontinue that shit. besides the clotting, depression, and weakness, i gained thirty pounds on it and have never been able to lose the weight again. you know where to find me if you want to talk. i love you.
myrcwood_rose 8th-Mar-2013 09:09 am (UTC)
Not all people have such an experience, I was on depo for a very long time and loved it.
lilac_ribbon 7th-Mar-2013 08:35 pm (UTC)
That is a really really big clot. Wow.
traceyace 8th-Mar-2013 03:33 pm (UTC)
This happened to me 2 days ago.Was having minimal light bleeding and then,i got some serious abdominal pains.The next day it was like the flood gates were opened.
I must have lost a few pints of blood and nearly lost conciousness.I was terrified and knew my blood pressure was bottoming out.
I have endometriosis and as a result,i am used to heavy bleeds.This was completely different.The only thing i consider similar to this is a miscarriage.
But that is not what was happening here.I could feel the clots trying to come out,like you said,giving birth to clots.
2 days on and i still feel like im going to pass out when i stand up,although the bleeding has gone back to minimal amounts.
My blood pressure is making my whole body twitch,as im sitting right now its making me rock back and forth.
Whats concerning me is that i have another month or more left of this in my system.Will it happen again?
I ended up using blankets wrapped around myself.No towels could contain the amount of loss.
I feel my doc will say similar and that it is normal with this injection.And i dont believe that there is a fix to get this out of my system,i just have to wait for it to wear off.
Currently trying to get all of the blood out of my clothes and bedding.
I have ruined 2 nightrobes and my duvets and its hard work getting it out :(
I hope you feel better and that it doesnt happen again.I KNOW how scary this was,and imagine you felt the same way.
After a couple of hours searching the net,yours was the only post i came across that decribed similar to what happened to me.
Before that,i thought i was the only one to suffer this problem.
________puberty update?9th-Mar-2013 06:14 am (UTC)
Were you able to see your doctor or go to the ER? What did they say? Is that normal? That is really concerning! Hope you're doing better!

I had asked my dr about going on depo and she basically said no because she had seen so many bad side effects from it. She had me get an IUD instead.
rocks_in_riots UPDATE9th-Mar-2013 10:42 am (UTC)
I spoke with the doctor, and I basically said that I never ever want another depo shot ever again. I asked when I could go back on my Natazia. Because I was due for my next shot in two weeks, she told me that I could take the Natazia right away. She also said that my system would most likely continue to be messed up until all the depo was out of my system.

I still have no idea if the clot was "normal" or not, I'm just sure as hell happy to never go through that again.
moon_joy Re: update20th-Sep-2013 07:55 am (UTC)
Hi Hon. I looked this up because my daughter is experiencing horrible clots w/ depo. I actually had one depo shot almost 20 years ago, right after she was born. It was a brand new form of bc and lots of docs were pushing it. My experience was horrible. I bled almost constantly for 9 or so months and was anemic. My doc basically shrugged and acted like this was very odd but nothing he could do. Depo being a new drug, there wasn't a lot of experiential wisdom.. Now there are countless horror stories. Yes it keeps you from getting pregnant but clearly causes some horrifying problems. Nothing life threatening so of course it's still on the market.
I was so sad when my daughter told me after the fact that she'd gotten the shot.. I had a feeling she'd have a bad experience based on how similar her hormones are to mine so far..
My advice to anyone is DO NOT get the depo shot under any circumstances. I have talked w/ many women abou this over the last 20 years and I can't remember anyone saying they loved it and it was uneventful. At the very least it's caused horrible PMS that doesn't seem to change back to normal after the drug is out of the system.
Take very good care of yourself as it takes time to recover from a blood issue like this. I hope you are doing better as this post was originally in January. I'm sorry you had to go through this.
Be well.
ext_1782553 Me too :'( :'(1st-May-2013 11:27 am (UTC)
Hello Sis... I am 19 year old... I have PCOS .... actually an year ago i got exactly same clot like this... few inches bigger than this one with same color and same texture ... It was about the size of my hand !!!!!!!!! actually i used to get heavy period continuously for more than a month and then i too felt one day the feeling of some thing coming out of my body but didnt know what it was... as i went in bathroom i saw this same clot [ at that time i didnt know i had PCOS ] !!!!!!!!!! i was soooooo shocked.... i couldnt believe my eyes... and i was afraid to tell my mom about it so i delayed one year to go to doc... later i found its PCOS and next day after this huge clot.. i felt the feeling of some thing coming out of my body again... and it was a clot too.. but bit smaller than the first one... about half of my palm size... i was soo scared again.. it was bit pinkish... and after few months i saw some 3-4 inches clots of pink color some pale coloured...I used to take tablets like metformin... but now i stopped them bcoz now my period is regular but still my weakness and low energy levels are same... I have hypo thyroid too.. really sis... i feel so sad for you :'( when ever i think about this clot i got i get shivers :'(
millieneal its normal12th-Jun-2013 01:27 pm (UTC)
I've had them that big. Passing them was very painful. Right now I have one of the worst period I've ever had. I'm 37 no children and was just told on Friday that I need a hysterectomy. :-( I'm devastated. My advice will be for you to talk to your doctor about it.
angela_warren90 Re: its normal12th-Oct-2014 01:16 pm (UTC)
i am passing blood clots everyday and i dont even know if it is normal. i mean it is everyday and i have taken the depo shot for over a year now. my husband did some research and he said it may be afterbirth but i don't know. can anyone help me?
This page was loaded Oct 25th 2014, 7:02 am GMT.